| Catalog Number |
55410006545 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
01/23/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Product analysis: visual and optical examination of fas bone screw confirm breakage approximately ~4 threads from the base of the bone screw head.Visual and optical examination of the adjacent surfaces to the area of crack propagation do not identify a surface defect which could contribute to the foregoing fracture.Optical and microscopic examination reveals significant secondary (post-fracture) damage to the fracture surface.Undamaged areas of fracture surface display progressive convex striations and beach marks through the cross-sectional area of the bone screw, until subsequent mechanical failure.Dimensional examination of the major diameter verified conformance to print specification.The above observations are consistent with cyclic fatigue.
Event or Problem Description
It was reported that patient underwent an unspecified spinal procedure for stabilization of l4-l5.Post-op, the screw broke and the patient underwent a revision surgery.The distal parts of the screws remained inside the patient.No patient complications were reported post revision surgery.